MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J494G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A photo upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what instruments were used to grasp the needle? where was the needle grasped during use? please describe any medical/surgical intervention required for this suture event including dates and results.Were x-rays performed to localize the needle fragment? what was the size of the needle used? what was the size of the broken needle fragment? was more than half the needle retained in the patient? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will any product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2024 and suture was used.During the procedure, the patient had been receiving stitches when the suture needle broke.The patient ended up having to have additional treatment outside of the facility for the issue.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 - device not returned.H6 investigation findings: c22 - photo review.Investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a closed foil labeled j494.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21158136
Report Number2210968-2025-00524
Device Sequence Number18056328
Product Code GAM
UDI-Device Identifier10705031040526
UDI-Public(01)10705031040526(17)270831(10)SKMSHE
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ494G
Device Lot NumberSKMSHE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown